Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 150, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 20, 2006, 6:36 PM EDT for Beaver County, Pennsylvania. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2006, 6:36 PM EDT (22:36 UTC)
- Expired
- Jul 20, 2006, 7:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Beaver County, PA
The radar
The Pittsburgh radar (KPBZ), 20 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.6 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 749 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:47 PM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jul 20, 2:47 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 247 PM EDT THU JUL 20 2006 .SHORT TERM (TONIGHT THROUGH FRIDAY)... INITIAL LINE OF CONVECTION APPROACHING EXTREME WESTERN COUNTIES OF FA ATTM. MAY BE A BREAK IN THE ACTION FOR THE EARLY EVENING PERIOD THEN A REFORMATION LATE TONIGHT AS DIFFUSE BOUNDARY SLOWLY MOVES THROUGH AS PER MOISTURE CONVERGENCE AND FRONTOGENESIS PROG ON NAM/WRF. CAPE 1500-2500 J/KG AND STEEPENING LAPSE RATE MAY LEAD TO SOME SEVERE AND WITH FRONT SINKING ACROSS LATER TONIGHT COULD BE SOME HEAVY RAIN. BOUNDARY DOES NOT CLEAR AREA UNTIL LATER FRIDAY SO CHCS KEPT IN FOR FRIDAY. TEMPS A BLEND OF MAV AND FWC NOS. && .LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)... UPPER TROUGH EXPECTED TO MAKE VERY SLOW PROGRESS ACROSS THE GREAT LAKES DURING THE WEEKEND AND SHOULD MOVE OFF THE NEW ENGLAND COAST MONDAY. SURFACE TROUGH AND ASSOCIATED MOISTURE SHOULD REMAIN OVER MUCH OF THE FORECAST AREA THROUGH LATE SATURDAY. PLAN TO KEEP CHANCE POPS FOR SHOWERS AND THUNDERSTORMS FRIDAY NIGHT THROUGH LATE SATURDAY...THEN A SMALL CHANCE REMAINING FOR FAR SOUTHEASTERN ZONES SUNDAY. SURFACE HIGH EXPECTED TO PROVIDE DRY WEATHER MONDAY AND TUESDAY. NEXT SYSTEM APPROACHES FROM THE NORTHWEST WEDNESDAY WITH RETURN MOISTURE CREEPING IN AHEAD OF FRONT. WILL MENTION CHANCE POPS WEDNESDAY AND THURSDAY. TEMPERATURES WILL ACTUALLY BE A LITTLE BELOW NORMAL OVER THE WEEKEND AND THEN SHOULD RETURN TO NEAR NORMAL FOR THE REMAINDER OF THE EXTENDED PERIOD. && .AVIATION... INITIAL LINE OF CONVECTION APPROACHING WESTERNMOST TERMINALS WITH TIMING TO REACH PIT-AGC AROUND 21Z. MAY BE A BREAK IN THE ACTION FOR THE EARLY EVENING PERIOD THEN A REFORMATION LATE TONIGHT AS DIFFUSE BOUNDARY SLOWLY MOVES THROUGH THE TERMINAL AREAS. CIGS AROUND 35 HND OCCASIONALLY DOWN TO 20 WITH VSBYS 1SM TSRA SOME WIND GUSTS 35-40KT BUT ISOLD HIGHER IN STRONGEST CELLS. VSBY LOWERING LATE TONIGHT IN FOG. WINDS S-SW 10 TO 15 KT SHIFT TO W AROUND 10KT LATE TONIGHT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 20, 1:02 PM EDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 102 PM EDT THU JUL 20 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-211715- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 102 PM EDT THU JUL 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A LINE OF THUNDERSTORMS HAS DEVELOPED ACROSS CENTRAL OHIO AND WILL MOVE EAST ACROSS EAST CENTRAL OHIO AND INTO WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND WESTERN MARYLAND DURING TH REMAINDER OF THIS AFTERNOON AND EARLY THIS EVENING. ADDITIONAL THUNDERSTORMS MAY DEVELOP AND MOVE THROUGH THE REGION TONIGHT. SOME THUNDERSTORMS COULD REACH SEVERE LEVELS WITH DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Jul 20, 1:42 PM EDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 142 PM EDT THU JUL 20 2006 OHZ048-201845- COSHOCTON OH- 142 PM EDT THU JUL 20 2006 ...THUNDERSTORMS MOVING THROUGH CENTRAL OHIO THIS AFTERNOON... THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH THE FOLLOWING COUNTY...COSHOCTON... AT 142 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ACROSS CENTRAL KNOX COUNTY IN CENTRAL OHIO THAT WERE MOVING TOWARD THE EAST AT 25 MILES PER HOUR. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BLISSFIELD...LAYLAND...NELLIE...COSHOCTON AND WARSAW. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. FREQUENT...INTENSE LIGHTNING AND LOCALLY HEAVY DOWNPOURS ARE LIKELY WITH THESE THUNDERSTORMS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. FREQUENT...INTENSE LIGHTNING IS REPORTED WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jul 20, 1:50 PM EDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 150 PM EDT THU JUL 20 2006 OHZ057-201845- MUSKINGUM OH- 150 PM EDT THU JUL 20 2006 ...THUNDERSTORMS MOVING EASTWARD FROM CENTRAL OHIO... THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH THE FOLLOWING COUNTY...MUSKINGUM... AT 148 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ACROSS WESTERN FAIRFIELD AND LICKING COUNTIES THAT WERE MOVING TOWARD THE EAST AT 25 MILES PER HOUR. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ADAMSVILLE...BRIDGEVILLE...CHANDLERSVILLE...DILLON STATE PARK... DRAKE...DUNCAN FALLS...EAST FULTONHAM...FERNCLIFF...PHILO AND ZANESVILLE KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. FREQUENT...INTENSE LIGHTNING...LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS ARE ALL LIKELY WITH THESE THUNDERSTORMS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jul 20, 2:34 PM EDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 234 PM EDT THU JUL 20 2006 OHZ039-201930- TUSCARAWAS OH- 234 PM EDT THU JUL 20 2006 ...STRONG THUNDERSTORMS MOVING THROUGH THE REGION... THUNDERSTORMS WILL MOVE THROUGH THE FOLLOWING COUNTY... TUSCARAWAS... AT 230 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS SOUTHWEST OF NEWCOMERSTOWN IN COSHOCTON COUNTY. THESE STORMS MAY PRODUCE FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS. THE FOLLOWING LOCATIONS WILL BE IMPACTED BY THESE STORMS INCLUDE... GILMORE...GNADENHUTTEN...NEW PHILADELPHIA AND STONE CREEK KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jul 20, 2:47 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 247 PM EDT THU JUL 20 2006 PAZ030-201930- WESTMORELAND PA- 247 PM EDT THU JUL 20 2006 ...ISOLATED THUNDERSTORMS IN WESTMORELAND COUNTY... AT 246 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A FEW ISOLATED THUNDERSTORMS IN WESTMORELAND COUNTY. THE STRONGEST WAS ABOUT 5 MILES SOUTH OF NEW STANTON...DRIFTING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... RUFFS DALE...TARRS SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS.
Special weather statement, Jul 20, 4:52 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 452 PM EDT THU JUL 20 2006 PAZ007-013-202145- LAWRENCE PA-MERCER PA- 452 PM EDT THU JUL 20 2006 ...THUNDERSTORMS TO MOVE THROUGH MERCER AND LAWRENCE COUNTIES... AT 452 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES NORTH OF SHARON TO 15 MILES SOUTHWEST OF FARRELL...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... FARRELL...FREDONIA...HERMITAGE...NEW CASTLE...NEW WILMINGTON AND SHARON. SMALL HAIL, WIND GUSTS TO 40 MPH, AND TORRENTIAL RAIN ARE ALL POSSIBLE WITH THESE STORMS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jul 20, 6:32 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 632 PM EDT THU JUL 20 2006 PAZ013-020-202300- BEAVER PA-LAWRENCE PA- 632 PM EDT THU JUL 20 2006 ...THUNDERSTORMS MOVING THROUGH LAWRENCE AND BEAVER COUNTIES... AT 632 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 5 MILES WEST OF ELLWOOD CITY...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ELLWOOD CITY AND FOMBELL SMALL HAIL, WIND GUSTS TO 40 MPH, TORRENTIAL DOWNPOURS, AND FREQUENT LIGHTNING ARE POSSIBLE WITH THIS STORM.
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.